Alert archive / California / Wind Advisories in 2018
Wind Advisory 16, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 20, 2018, 2:17 PM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 21, 2018, 2:00 PM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2018, 2:17 PM PDT (21:17 UTC)
- In effect from
- Mar 21, 2018, 2:00 PM PDT
- Expired
- Mar 22, 2018, 3:48 PM PDT
- In force
- 26 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS76 KMFR 202117 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 217 PM PDT Tue Mar 20 2018 CAZ085-ORZ030-031-211200- /O.NEW.KMFR.WI.Y.0016.180322T0000Z-180323T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 217 PM PDT Tue Mar 20 2018 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM PDT THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 5 PM Wednesday to 5 PM PDT Thursday. * Winds...South 25 to 35 mph with gusts to 55 mph. * Timing...Wednesday afternoon into Thursday afternoon. Winds will be strongest Wednesday night and over the higher terrain. * Locations include...Highway 31 from Summer lake to Paisley. Highway 140 east of Adel. Portions of highway 395 north of the 31 and 395 interchange to Alkali Lake. Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-211200- /O.NEW.KMFR.WI.Y.0016.180321T2100Z-180322T1800Z/ Central Siskiyou County- Including the city of Weed 217 PM PDT Tue Mar 20 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM PDT THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 PM Wednesday to 11 AM PDT Thursday. * Winds...South 25 to 35 mph with gusts to 45 mph. * Timing...Wednesday afternoon into Thursday morning, Winds will be strongest Wednesday afternoon through Wednesday evening. * Locations include...Interstate 5 south of Grenada to Weed and the city of Gazelle. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
358 WWUS76 KMFR 211134 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 434 AM PDT Wed Mar 21 2018 CAZ085-ORZ030-031-212345- /O.CON.KMFR.WI.Y.0016.180322T0000Z-180323T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 434 AM PDT Wed Mar 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... * Winds...South 25 to 35 mph with gusts to 55 mph. * Timing...This afternoon into Thursday afternoon. Winds will be strongest Tonight and over the higher terrain. * Locations include...Highway 31 from Summer lake to Paisley. Highway 140 east of Adel. Portions of highway 395 north of the 31 and the 395 interchange to Alkali Lake. Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-212345- /O.CON.KMFR.WI.Y.0016.180321T2100Z-180322T1800Z/ Central Siskiyou County- Including the city of Weed 434 AM PDT Wed Mar 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT THURSDAY... * Winds...South 25 to 35 mph with gusts to 45 mph. * Timing...This afternoon into Thursday morning, Winds will be strongest this afternoon through this evening. * Locations include...Interstate 5 south of Grenada to Weed and the city of Gazelle. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
092 WWUS76 KMFR 212005 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 105 PM PDT Wed Mar 21 2018 CAZ085-ORZ030-031-221200- /O.CON.KMFR.WI.Y.0016.180322T0000Z-180323T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 105 PM PDT Wed Mar 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... * Winds...South 25 to 35 mph with gusts to 55 mph. * Timing...This afternoon into Thursday afternoon. Winds will be strongest Tonight and over the higher terrain. * Locations include...Highway 31 from Summer lake to Paisley. Highway 140 east of Adel. Portions of highway 395 north of the 31 and the 395 interchange to Alkali Lake. Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-221200- /O.CON.KMFR.WI.Y.0016.180321T2100Z-180322T1800Z/ Central Siskiyou County- Including the city of Weed 105 PM PDT Wed Mar 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * Winds...South 25 to 35 mph with gusts to 45 mph. * Timing...This afternoon into Thursday morning, Winds will be strongest this afternoon through this evening. * Locations include...Interstate 5 south of Grenada to Weed and the city of Gazelle. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
172 WWUS76 KMFR 221051 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 351 AM PDT Thu Mar 22 2018 CAZ081-222300- /O.NEW.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ /O.EXT.KMFR.WI.Y.0016.000000T0000Z-180322T1500Z/ Central Siskiyou County- Including the city of Weed 351 AM PDT Thu Mar 22 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 8 AM to 11 PM PDT Friday. A Wind Advisory also remains in effect until 8 AM PDT this morning. * Winds...South 20 to 30 mph with gusts to 45 mph early this morning. South winds will increase again on Friday morning with speeds at 25 to 35 mph with gusts to 50 mph through Friday evening. * Timing...Winds early this morning have reached a peak but will remain strong. Winds on Friday will be strongest during the afternoon and evening. * Locations include...Interstate 5 south of Grenada to Weed and the city of Gazelle. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-222300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-180323T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 351 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...Southwest 25 to 35 mph with gusts to 55 mph. * Timing...Through this afternoon. Winds will be strongest this morning and over the higher terrain. * Locations include...Highway 31 from Summer lake to Paisley. Highway 140 east of Adel. Portions of highway 395 north of the 31 and the 395 interchange to Alkali Lake. Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
558 WWUS76 KMFR 221457 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 757 AM PDT Thu Mar 22 2018 CAZ081-230300- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-180322T1500Z/ /O.CON.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ Central Siskiyou County- Including the city of Weed 757 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... * Winds...Winds are expected to remain below advisory criteria this morning. South winds will increase again to 25 to 35 mph with gusts to 50 mph Friday morning through Friday evening. * Timing...Friday morning into Friday night. Winds will be strongest Friday afternoon and evening. * Locations include...Interstate 5 south of Grenada to Weed and the city of Gazelle. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-230000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-180323T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 757 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...Southwest 25 to 35 mph with gusts to 55 mph. * Timing...Through this afternoon. Winds will be strongest this morning and over the higher terrain. * Locations include...Highway 31 from Summer lake to Paisley. Highway 140 east of Adel. Portions of highway 395 north of the 31 and the 395 interchange to Alkali Lake. Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
704 WWUS76 KMFR 222248 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 348 PM PDT Thu Mar 22 2018 CAZ085-ORZ030-031-231200- /O.CAN.KMFR.WI.Y.0016.000000T0000Z-180323T0000Z/ /O.EXB.KMFR.WI.Y.0017.180323T1800Z-180324T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 348 PM PDT Thu Mar 22 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... ...WIND ADVISORY IS CANCELLED FOR THIS AFTERNOON... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 11 AM to 11 PM PDT Friday. The Wind Advisory has been cancelled. * Winds...Strong south winds of 25 to 35 mph with gusts to 50 mph. * Timing..strong and gusty winds will develop again late Friday morning through Friday evening. Winds will be strongest Friday afternoon and evening. * Locations include...Portions of Lake and eastern Modoc counties. In Lake County, this includes, Highway 31 from Summer lake to Paisley, Highway 140 east of Adel, and portions of Highway 395 north of the 31 and 395 interchange to Alkali Lake. In Modoc County this includes, Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-231200- /O.CON.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ Central Siskiyou County- Including the city of Weed 348 PM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * Winds...South winds will increase to 25 to 35 mph with gusts to 50 mph Friday morning through Friday evening. * Timing...Friday morning through Friday evening. Winds will be strongest Friday afternoon and evening. * Locations include...Interstate 5 from Grenada to Weed as well as the cities of Gazelle and Montague. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 20, 12:01 PM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 20, 12:01 PM PDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Medford OR 1201 PM PDT Tue Mar 20 2018 .Updated Aviation Discussion. .AVIATION...20/18Z TAF CYCLE...VFR conditions will continue through the TAF period. Cigs will gradually lower tonight with higher terrain becoming partly obscured, but they should remain VFR into at least daybreak Wednesday. The exception will be near Mount Shasta City where areas of MVFR cigs could develop around 11z. -Petrucelli && .UPDATE...A deformation zone remains oriented across the area, supporting mid and upper level cloud development, primarily in the southern portion of our CWA. We're seeing some radar echoes in Siskiyou County, but lower levels are quite dry, making precipitation limited to virga. Left a chance/slight chance of precipitation in for this afternoon, since more moisture should move in, but don't expect anything substantial. Heavy precipitation will begin tomorrow afternoon as a trough approaches from the southwest. Snow levels will start around 7000 feet, due to southwest origins of the moisture. A cold front associated with the trough will approach late Wednesday night. Expect gusty winds over the east side, and snow levels to quickly drop low enough to impact passes by Thursday evening. Temperatures aloft will continue to drop Thursday night into Friday, as the main cold pool moves overhead. Unstable conditions will support potential for heavy mountain snow over the Coastal Range, Cascades, and Siskiyous, and possible thunderstorms over the marine waters into the Umpqua Basin Thursday night into Friday. The main focus today will be on refining precipitation amounts and snow levels in the near term. No substantial updates were made to the forecast this morning... for more information see previous discussion. -MSC && .AVIATION...20/12Z TAF CYCLE...VFR conditions will persist into Tuesday afternoon with areas of higher terrain becoming obscured. A warm front moving up from the south will bring widespread precipitation to the area beginning Tuesday afternoon over northern California and spreading north into Oregon Tuesday evening. From Tuesday afternoon through Tuesday night from the Siskiyous south, expect areas of MVFR cigs with widespread obscuration of higher terrain. From Tuesday evening through Tuesday night north of the Siskiyous and over the east side, isolated MVFR cigs will develop with widespread obscuration of higher terrain. && .MARINE...Updated 200 AM PDT Tuesday 20 Mar 2018....A weak warm front will move north through the waters Tuesday night, followed by a cold front Wednesday night. South winds will increase ahead of the cold front, but winds and seas will remain below small craft advisory criteria. A stronger front will move onshore Thursday night and this will bring in stronger south winds and choppy seas. Small craft conditions are possible during this time, especially over the northern waters with steep wind driven seas. Cold air aloft will move over the waters Thursday night into Friday. Showers will be widespread, and there may be some isolated thunderstorms as well. Heavy west swell in the 11 to 13 foot range will develop Thursday night into Friday. Seas will subside a bit Friday into Friday night, but even heavier swell around 15 feet will move in Saturday. Seas will subside Sunday. During this interval the weather pattern will remain active, so there will be period of choppy wind waves on top of the swell. && .PREV DISCUSSION... /Issued 330 AM PDT Tue Mar 20 2018/ SHORT TERM...A nearly stationary deformation zone is stretched across the area extending between a weak departing trough in the northerly stream and a broad upper low well offshore to the southwest. This area has been the focus of weak radar echos through the night with snow showers evident on the web cams across the Cascades around Crater Lake and highway 97 north of Klamath Falls. Little change expected today but additional forcing will occur as some shortwave energy arrives from the south. Have slightly more confidence in the GFS today as it continues to show some light shower activity continuing while the NAM12 and higher- resolution short term solutions indicate mainly dry weather - apparently in response to building upper heights. Ample cloud cover though and showers would be of minor impact nonetheless with snow levels near 4500 ft rising above 5000 feet in the afternoon. Tonight through Wednesday the upper low well to the southwest will fill and shift in our direction with increasing moisture. It will be a wetter day across the board with increasing south winds over the region. Snow levels will bounce up between 6500 and 7500 feet. Later Wednesday through Wednesday night gets more interesting. The arriving low phases with a northern stream digging trough that will bring a strong cold front to the coast by around midnight, and then through the CWA through early afternoon Thursday. This should be a fairly vigorous frontal passage with ample moisture for robust rain and snow rates, gusty south winds in advance, and unstable conditions with thunderstorms possible at least across the coast and Umpqua. Given the strong baroclinicity indicated with 700-500 millibar lapse rates nearing 7 deg C/km, some isolated thunder is not out of the question elsewhere inland with this front. We will be considering a wind advisory for sometime Wednesday night through early Thursday across the east side and Shasta Valley. Thursday night through the weekend we've not shifted the existing forecast and the previous forecast discussion still is quite valid after viewing successive model runs. Will repeat that well- written piece below. -MTS LONG TERM...Thursday night through Monday...Indeed, by this time frame, we will have shifted into astronomical spring. However, winter will keep a firm grip on the weather as multiple disturbances swing through the area beneath a deep, anomalous upper trough. The first front will shift east of the area Thursday evening. The cold pool aloft offshore will arrive overnight at the coast, and then Friday morning west of the Cascades. One disturbance will move through the area Friday, then another Friday night, followed by one more on Saturday. The core of the cold air mass associated with this trough (-35 to -38C) is colder than the one that moved through the area late last week. So once again, we'll be looking at very low snow levels with the potential for snow on the valley floors Friday through Saturday (especially if the timing of precipitation is right). This time of the year, it's pretty hard for snow to accumulate much at the lower elevations given the warming of the ground and the higher March sun angle. This is especially true during the daylight hours, but if precipitation arrives at night or very early in the morning, there could be snow accumulation down as low as 500-1500 feet in some areas. This is possible both early Friday and Saturday mornings. While each valley west of the Cascades seems to have its own microclimate, perhaps the most vulnerable to this type of situation is the Illinois Valley, where locally heavier precipitation can really drag down the snow level at times. Right now, it's too early to say for certain how much snow will fall, but this event will continue the late winter trend of building the mountain snow pack. This is good news with respect to water storage, since most areas are still running significant precipitation deficits for the water year. But, it's not so great news for travelers, as there'll likely be snow impacts, perhaps at low elevations, but especially over the higher passes. The expected cold weather also presents an issue for local agriculture, especially this weekend west of the Cascades as the upper trough lifts out. Cloud cover/showers will be the limiting factor for freezing temperatures, but if there's enough clearing Saturday night or Sunday night, temperatures could drop into the 20s in the typically colder spots. Model guidance shows another disturbance arriving in the NW flow by early next week, with perhaps another bout of precipitation for the forecast area Monday/Tuesday. -Spilde && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None. MSC/MTS/JRS
In the hours before
Special weather statement, Mar 20, 2:05 PM PDT, 12 minutes before
Special Weather Statement National Weather Service Medford OR 205 PM PDT Tue Mar 20 2018 CAZ080>083-ORZ023>028-212300- Western Siskiyou County-Central Siskiyou County- South Central Siskiyou County- North Central and Southeast Siskiyou County- Central Douglas County-Eastern Curry County and Josephine County- Eastern Douglas County Foothills-Jackson County- South Central Oregon Cascades- Siskiyou Mountains and Southern Oregon Cascades- Including the cities of Etna, Fort Jones, Happy Camp, Yreka, Weed, Mount Shasta, Dunsmuir, Mccloud, Tennant, Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Glendale, Grants Pass, Cave Junction, Steamboat, Toketee Falls, Medford, Ashland, Crater Lake, Crescent Lake, Diamond Lake, Union Creek, Howard Prairie, and Siskiyou Summit 205 PM PDT Tue Mar 20 2018 ...Heavy mountain snow and some low land snow possible late this week... An unusually cold and wet system for late March is expected to move into our area Thursday night and Friday. A strong cold front will move through late Thursday with snow levels lowering to 2000 feet Thursday night and possibly as low as 1000 feet by Friday morning. At the same time, an atmospheric river will take aim at the coast near the California Oregon border and bring a lot of moisture to the area. The combination of cold air and heavy precipitation will lead to the potential for heavy snow accumulations. The focus of heavy snow looks to be in the mountains of Curry, Josephine, and west-central Siskiyou counties and into the Cascades. This includes Interstate 5 near Mt. Shasta and Siskiyou Summit. However, significant snow accumulations will be possible over the lower elevations as well, including the passes along Interstate 5 between Grants Pass and Roseburg. Valley locations may see slushy accumulations at times. The greatest chance to see significant snow accumulations on roadways in all areas will be at night. During the daytime, snow levels will rise and most roadways will be wet due to strong March sun. While it is too early to get specific on snow amounts, residents and travelers through northern California and southern Oregon should be prepared for the possibility of significant travel impacts from snow from late Thursday through Friday, especially in the mountains and at night. Wright
Nearby
Wind Advisories in California, 2018Wind Advisories in Oregon, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.